Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 71, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 16, 2019, 4:47 PM EDT for Horry County, South Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2019, 4:47 PM EDT (20:47 UTC)
- Expired
- Jul 16, 2019, 5:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Horry County, SC
The radar
The Wilmington radar (KLTX), 50 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1930 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083
WUUS52 KILM 162047
SVRILM
SCC051-162115-
/O.NEW.KILM.SV.W.0071.190716T2047Z-190716T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
447 PM EDT Tue Jul 16 2019
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
North central Horry County in northeastern South Carolina...
* Until 515 PM EDT.
* At 446 PM EDT, a severe thunderstorm was located near Green Sea,
or 17 miles north of Conway, movement was to the west, southwest
at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Loris, Goretown, Bayboro, Allsbrook, Green Sea and Loris Community
Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3418 7893 3399 7879 3397 7903 3416 7905
3421 7896
TIME...MOT...LOC 2046Z 264DEG 12KT 3408 7896
HAIL...1.00IN
WIND...60MPH
$$
SHK1 follow-up statement
217
WWUS52 KILM 162112
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
512 PM EDT Tue Jul 16 2019
SCC051-162121-
/O.EXP.KILM.SV.W.0071.000000T0000Z-190716T2115Z/
Horry SC-
512 PM EDT Tue Jul 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HORRY COUNTY
WILL EXPIRE AT 515 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3418 7893 3399 7879 3397 7903 3416 7905
3421 7896
TIME...MOT...LOC 2111Z 264DEG 12KT 3409 7886
$$
SHKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:14 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 16, 4:14 PM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 414 PM EDT Tue Jul 16 2019 .SYNOPSIS... Heat and humidity will continue into early next week as high pressure remains off the Southeast coast. A trough will move into the area Thursday into Friday, increasing afternoon shower and thunderstorm activity. High pressure should build back across the area over the weekend. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... As of 300 PM Tuesday...Heat advisory remains in effect through the remainder of today and again tomorrow aftn. The combination of temps in the 90s and dewpoint temps well into the 70s will produce heat indices over 105 in many places. Heat illnesses are possible for those spending time outdoors during Wed aftn. Isolated to widely scattered showers and thunderstorms provided a bit of relief from heat, but overall, heat indices were once again up to 107 degrees this afternoon. The heat will continue as mid to upper ridge runs up through the Southeast. This ridge will get nudged south and east late Wed as trough approaches from the W-NW. This trough is the remains of tropical system once named Barry. Most of the enhanced activity associated with this trough heading our way, will remain west of the area on Wed. Overall, hot and humid air mass remains in place with another day of mainly isolated to widely sct convection expected on Wed, mainly focused along the sea breeze boundary and farther inland along thermal trough. May see a few showers overnight Wed with trough moving east over the Carolinas. Temps both tonight and Wed night will remain in the mid 70s to near 80. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... As of 300 PM Tuesday...Essentially a persistence summertime forecast with a more pronounced ridge to the west kinda transitioning to a more flat pattern later. At the surface, the Piedmont Trough will become a little better defined in time. Overall, there is really no feature to enhance pops other than the slightly lowering mid level heights and The Piedmont Trough. Maximum temperatures remain pegged in the middle 90s yet another heat advisory will likely be needed Thursday. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 300 PM Tuesday...A lethargic mid level pattern, very typical for mid to late July will remain in place. It does appear however that a weakness in respective mid level ridge's to the east and west develops across the southeast. This allows a little more conducive pattern for mostly diurnal convection although activity developing offshore and meandering to the coast in the early morning hours is fair game as well. Very warm temperatures will continue. The MEX GFS numbers show the possibility of an air mass change late in the period but it seems unlikely. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 18Z...Atmosphere to remain fairly dry through the forecast period with only isolated convection along the resultant boundary around max heating. Coverage will be slightly better than yesterday. Light southerly flow is expected. Some ground fog possible toward sunrise on Wednesday. Extended Outlook...VFR conditions are expected outside any isolated to widely scattered convection the first part of the upcoming week. && .MARINE... As of 300 PM Tuesday...Southerly flow will continue, but will kick up a bit from 10 kt or less up to 10 to 15 kts as trough approaches from the west late Wed. Expect seas less than 2 ft to increase slightly to 3 to 4 ft Wed night in southerly push. Afternoon gusts will develop up to 20 kts, mainly near shore in aftn sea breeze. A slightly longer period SE swell around 10 seconds will continue to mix in with shorter period wind waves. Steady state conditions across the coastal waters expected through the period. Southwest winds of 10-15 knots will continue with significant seas of 2-4 feet. There may be some overnight enhancement of wind speeds and in fact would expect it this weekend via a more pronounced Piedmont Trough. && NEAR TERM...RGZ SHORT TERM...SHK LONG TERM...SHK AVIATION...RGZ/43 MARINE...RGZ/SHK
Hazardous weather outlook, Jul 16, 3:40 PM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 340 PM EDT Tue Jul 16 2019 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 171945- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 340 PM EDT Tue Jul 16 2019 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Heat Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Elevated heat indices expected each day through early next week which may require the issuance of Heat Advisories. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-171945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 340 PM EDT Tue Jul 16 2019 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 16, 1:02 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
102 PM EDT TUE JUL 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM WATER SPOUT 13 SSE GEORGETOWN 33.20N 79.17W
07/16/2019 AMZ256 SC MEDIA
MEDIA REPORTED WATERSPOUT IN WINYAH BAY AROUND NOON.
&&
EVENT NUMBER ILM1900145
RGZSpecial weather statement, Jul 16, 1:38 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Wilmington NC
138 PM EDT Tue Jul 16 2019
NCZ107-109-161830-
Inland New Hanover NC-Inland Brunswick NC-
138 PM EDT Tue Jul 16 2019
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN NEW HANOVER AND
NORTHEASTERN BRUNSWICK COUNTIES UNTIL 230 PM EDT...
At 136 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bishop, or near Leland and drifting slowly to the east, northeast.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Wilmington, Leland, Boiling Spring Lakes, Bishop, Hightsville, Mill
Creek, Town Creek, Silver Lake, Winnabow, Wrightsboro, Belville,
Navassa and New Hanover Regional Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3415 7790 3412 7793 3413 7793 3414 7795
3416 7794 3420 7796 3416 7797 3412 7795
3412 7794 3411 7794 3411 7795 3410 7794
3410 7795 3404 7809 3420 7822 3432 7795
3417 7789
TIME...MOT...LOC 1736Z 239DEG 49KT 3417 7806
SHKSpecial weather statement, Jul 16, 3:34 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wilmington NC
334 PM EDT Tue Jul 16 2019
SCZ017-023-162030-
Marlboro SC-Darlington SC-
334 PM EDT Tue Jul 16 2019
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN DARLINGTON AND CENTRAL
MARLBORO COUNTIES UNTIL 430 PM EDT...
At 334 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Dovesville, or 12 miles south of Cheraw, moving east
at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Bennettsville, Dovesville, Mont Clare, Society Hill and Blenheim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3449 8003 3450 7999 3449 7996 3450 7992
3449 7990 3449 7988 3452 7986 3453 7983
3461 7980 3462 7954 3436 7962 3442 8008
TIME...MOT...LOC 1934Z 273DEG 13KT 3452 7986
SHKSpecial weather statement, Jul 16, 4:28 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington NC
428 PM EDT Tue Jul 16 2019
NCZ099-162100-
Columbus NC-
428 PM EDT Tue Jul 16 2019
...SPECIAL WEATHER STATEMENT FOR CENTRAL COLUMBUS COUNTY UNTIL 500 PM
EDT...
At 427 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Waccamaw, or 14 miles southeast of Whiteville, movement is
nearly stationary.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lake Waccamaw, Redbug, Old Dock and Crusoe Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3431 7835 3415 7846 3417 7850 3417 7851
3415 7854 3414 7866 3432 7863
TIME...MOT...LOC 2027Z 272DEG 48KT 3424 7846
SHKSpecial weather statement, Jul 16, 4:33 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wilmington NC
433 PM EDT Tue Jul 16 2019
SCZ055-056-162130-
Coastal Georgetown SC-Inland Georgetown SC-
433 PM EDT Tue Jul 16 2019
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN GEORGETOWN COUNTY UNTIL
530 PM EDT...
At 433 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lambert, or 12 miles west of Georgetown, movement was nearly
stationary.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
North Santee, Lambert, Sampit and Graves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3323 7946 3324 7946 3323 7947 3324 7947
3324 7948 3325 7948 3324 7949 3325 7955
3327 7955 3326 7956 3327 7956 3328 7959
3342 7960 3343 7933 3337 7932 3336 7933
3335 7932 3321 7931
TIME...MOT...LOC 2033Z 270DEG 43KT 3333 7951
SHKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:34 PM EDT | Special Weather Statement | ILM | Marlboro | 56 min |
| Jul 16, 3:36 PM EDT | Heat Advisory | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 27 hr |
| Jul 16, 4:33 PM EDT | Special Weather Statement | ILM | Georgetown | 57 min |
| Jul 16, 7:38 PM EDT | Beach Hazards Statement | ILM | Georgetown, Horry | 24 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.